Psoriasis etc.: Just been to GP about my psoriasis... - NRAS

NRAS
26,246 members30,094 posts

Psoriasis etc.

Just been to GP about my psoriasis breakout etc. Fab GP, really on the ball. She reckons my psoriasis might be Humira-induced, no way of knowing. But I'm to phone rheumy nurse to see what she thinks about it all. Also reckons the 'stuff' in ears looks more like eczema and that the 'thing' on my arm could be part of the whole caboodle or could be skin cancer. Evidently not too worried about sun exposure though as she recommended getting out in the sun for the psoriasis in addition to the creams & potions.

Apparently there's something called the '2 week rule' which I wasn't aware of. It means that if skin cancer is suspected, dermatology have to see the patient within 2 weeks. So best plan is to wait 2 weeks, see if 'thing' does heal and if not I'll be seen quickly under that rule.

Like a lot of others here I currently feel like a bit of a walking disaster zone. At least I'm walking. And seeing such a competent doc who sets things up efficiently is reassuring.

One thing that truly cheeses me off is the thought that I might not be getting on with Humira as well as I'd like to. It was a right old fight to get on it in the first place.

8 Replies
oldestnewest

Do you have lumps here and there? I do. And psoriasis in my ear canal and scalp. Mtx alone lessens but does not stop it. When I was on Enbrel and then humira it was under control. When I went off humira for an operation (ankle fusion), the psoriasis came back and stayed. I did not resume any biologic. Before I had any diagnosis it was all over my hands, scalp, and ear canals. I have to live with it because I don't want to go back on any biologic, the mtx along with tramadol, naproxen, and an occasional session of predisone for flares seem to make pain and inflammation manageable.

Good luck! Maybe a different biologic will solve your problem.

Reply

I have a hard lump on my scalp - feels like a big scab but apparently it's psoriasis.

What's weird is that it's all come at once & is such a hotch-potch. I have PsA but my P was long gone before PsA diagnosis, except for really tiny patches which I barely noticed.

I've been on Humira for a year so there's a possibility that it's drug-induced / due to lowered immunity. Things have been going so well but I'm generally feeling rubbish to be honest, I do need a new game plan.

Reply

I was put on Humira and it was like a miracle, except for the fatigue. I had to come of it last November due to psoriasis. Never had bad skin before in my 61 years so came as a surprise. Weeping things on my legs and , like you, dry around ears. It's gone now although still have a few scars on my legs. I'm now just on sulfasalazine and think I might as well be on nothing as I don't feel it's doing much at all. Blood markers were up in February. Just had more bloods done to go back to Rheumy on 9th June. Will see what happens. Looks like you might have to follow the same route. Good thing is there are other biologics out there if we need them.

Reply

I know Sulfa works for some but I've been there, tried that & feel much the same way about it as you do.

It sounds as if our experience is quite similar. But I think you have RA .....? That would make getting biologic number 2 a bit easier than with PsA. Will be looking out to see if you get a good result on the 9th, good luck.

Reply

Sorry to hear all this Postie, I shall be watching for your posts on here to see how you get on, am due back to hospital myself Monday, so will see what they have to say about my skin, only its the rheumy team and not dermatologist.

Reply

Thanks Georje. The little thingy on my arm that looked suspicious is responding well already to the steroid cream I was given, so I'm feeling happier.

Good luck on Monday, look forward to hearing how you get on.

Reply

Hi apostle I had same problem with Cimzia it made me really ill, I ended up with nodules on my lungs, but another thing caused was bad eczema on my hands. They split and peel really painful. The skin is now like tissue paper even going in my handbag can split the skin. So I'm now on 5mg a day of steroids because that's the only thing controlling the condition on my hands. However my GP is concerned about the prolonged use of steroids as this also thins the skin. Hope you get it sorted.

Shaz

Reply

It all gets a bit bonkers at times, doesn't it?

I hope you can get the eczema sufficiently under control to come off the steroids at some point and that the lung nodules aren't causing problems. Thanks very much for your reply.

Reply

You may also like...